Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 30174
A Localized Interpolation Method Using Radial Basis Functions

Authors: Mehdi Tatari

Abstract:

Finding the interpolation function of a given set of nodes is an important problem in scientific computing. In this work a kind of localization is introduced using the radial basis functions which finds a sufficiently smooth solution without consuming large amount of time and computer memory. Some examples will be presented to show the efficiency of the new method.

Keywords: Radial basis functions, local interpolation method, closed form solution.

Digital Object Identifier (DOI): doi.org/10.5281/zenodo.1070905

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 1122

References:


[1] M. D. Buhmann, Spectral convergence of multiquadric interpolation, Proc. Edinburg Math. Soc. 36 (1993) 319-333.
[2] M. D. Buhmann, Radial basis functions, Combridge University Press, Combridge, 2003.
[3] R. E. Carlson, T. A. Foley, The parameter r2 in multiquadric interpolation, Proc. Edinburg Math. Soc. 36 (1993) 319-333.
[4] B. Fornberg, N. Flyer, Accuracy of radial basis function interpolation and derivative approximations on 1-D infinite grids, Adv. Comput. Math. 23 (2005) 5-20.
[5] B. Fornberg, T. Driscoll, G.Wright, Charles, Observations on the behavior of radial basis function approxiamtions near boundaries, Comput. Math. Appl. 43 (2002) 473-490.
[6] W. R. Madych, S. A. Nelson, Error bounds for multiquadric interpolation, in: C. Chui, L. Schumaker, J. Ward(Eds.), Approximation Theory VI, Academic Press, New York, 1989, pp. 413-416.
[7] W. R. Madych, S. A. Nelson, Multivariate interpolation and conditionally positive definite functions, ii, Math. Comp. 4 (1990) 211-230.
[8] W. R. Madych, Miscellaneous error bounds for multiquadric and related interpolators, Comput. Math. Appl. 24 (1992) 121-138.
[9] M. Powell, The theory of radial basis function approximation in 1990, in: W. Light(Ed.), Advances in Numerical Analysis, vol. II: Wavelets, Subdivision Algorithms and Radial Functions, 1990.
[10] R. Platte, T. Driscoll, Computing eigenmodes of elliptic operators using radial basis functions, Comput. Math. Appl. 48 (2004) 561-576.
[11] S. Rippa, An algorithm for selecting a good parameter c in radial basis function interpolation, Adv. Comput. Math. 11 (1999) 193-210.
[12] R. Platte, T. Driscoll, Polynomials and potential theory for Gaussian radial basis function interpolation, SIAM J. Numer. Anal. 43 (2005) 750- 766.
[13] S. A. Sarra, Adiptive radial basis function method for time dependent partial differential equations, Applied Numerical Mathemetics 54 (2005) 79-94.
[14] R. Schaback, Error estimates and condition numbers for radial basis function interpolation, Adv. Comput. Math. 3 (1995) 251-264.
[15] I. J. Schoenberg, Metric spaces and comletely monotone functions, Ann. Math. 39 (1938) 811-841.
[16] H. Wendland, Gaussian interpolation revisited, in trend in Approximation Theory, K.Kopotun, T. Lyche, and N. Neamtu, eds., Vanderbilt University Press, nashville, TN, 2001, 1-10.
[17] J. Yoon, Spectral approximation orders of radial basis function interpolation on the Sobolov space, SIAM J. Math. Anal. 33 (2001) 946-958.